Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

July 7, 2016Pasco County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 7, 2016, 2:21 PM EDT for Pasco County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Jul 7, 2016, 3:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Pasco County, FL

The radar

The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1633 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KTBW 071821
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT THU JUL 7 2016
 
FLZ050-149-151-249-251-071900-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL PASCO FL-
221 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN PASCO AND PINELLAS COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST LAKE...OR 7 MILES SOUTHEAST OF HOLIDAY...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...NEW PORT RICHEY...HOLIDAY...LUTZ...HUDSON...
ST. LEO...WESLEY CHAPEL SOUTH...NEW PORT RICHEY EAST...
BEACON SQUARE...LAND O' LAKES...LAND O LAKES...EAST LAKE...
GREATER NORTHDALE...JASMINE ESTATES...PALM HARBOR...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK AND GREATER CARROLLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2827 8281 2835 8278 2834 8225 2802 8247
      2801 8283 2826 8283
TIME...MOT...LOC 1820Z 184DEG 9KT 2813 8264 

$$

TF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:32 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 10:32 AM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
Issued by National Weather Service Melbourne FL
1032 AM EDT THU JUL 7 2016

.UPDATE...
A few small showers along the south coast were short-lived this
morning, so no zone update was required. Otherwise, not a lot of
change indicated in the past 24 hours with axis of surface/mid
level high pressure ridge extending across south/central Florida.
Morning sounding had similar deep layer moisture and mid level
lapse rate compared to yesterday. This suggests little change in
convective evolution, with a small chance for showers or storms
along the sea breeze, then possibly rising to low end scattered
coverage farther inland this afternoon to early evening. Max temps
look to be mostly lower-mid 90s near the coast and upper 90s
interior with heat indices continuing several degrees above
average.

&&

.AVIATION...
A few small showers along the coast KSRQ southward otherwise VFR
conditions prevail across west-central and southwest Florida this
morning.  Headed into the afternoon, widely sct thunderstorm
development is expected along the sea breeze, however coverage
should be low enough to only mention VCTS. Storms will migrate
inland from KTPA/KPIE/KSRQ by mid-late afternoon.

&&

.MARINE...
High pressure will ridge across the waters through the weekend
with the ridge axis meandering through the period. Winds will
remain fairly light through the period and seas generally below 3
feet. Isolated to scattered showers and thunderstorms will be
possible each day, with winds and seas higher near the
thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  95  80  93  79 /  20  10  20   0
FMY  96  78  94  78 /  20  10  20  20
GIF  98  78  96  76 /  30  20  30  10
SRQ  94  79  93  78 /  10  10  20   0
BKV  95  74  94  74 /  30   0  20   0
SPG  94  81  93  81 /  20  10  20   0

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...LASCODY (NWS MELBOURNE)
Hazardous weather outlook, Jul 7, 5:12 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT THU JUL 7 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-080915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
512 AM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND
EVENING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE BEST CHANCES
WILL SHIFT INLAND THROUGH THE LATER AFTERNOON AND INTO THE EVENING
HOURS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, Jul 7, 1:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
146 PM EDT THU JUL 7 2016

FLZ050-151-251-071830-
PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
146 PM EDT THU JUL 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HILLSBOROUGH AND NORTHERN PINELLAS COUNTIES...

AT 144 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLEARWATER TO CARROLLWOOD.
MOVEMENT WAS NORTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...TEMPLE TERRACE...LUTZ...HOLIDAY...
EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...
EGYPT LAKE-LETO...UNIVERSITY...EAST LAKE...GREATER NORTHDALE...
PEBBLE CREEK...PALM HARBOR...TOWN 'N' COUNTRY...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK...GREATER CARROLLWOOD...
SAFETY HARBOR AND WEST PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2818 8290 2816 8232 2795 8236 2794 8279
TIME...MOT...LOC 1744Z 094DEG 8KT 2801 8274 2801 8248

TF
Special weather statement, Jul 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT THU JUL 7 2016

FLZ050-149-151-249-251-071900-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL PASCO FL-
221 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN PASCO AND PINELLAS COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST LAKE...OR 7 MILES SOUTHEAST OF HOLIDAY...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...NEW PORT RICHEY...HOLIDAY...LUTZ...HUDSON...
ST. LEO...WESLEY CHAPEL SOUTH...NEW PORT RICHEY EAST...
BEACON SQUARE...LAND O' LAKES...LAND O LAKES...EAST LAKE...
GREATER NORTHDALE...JASMINE ESTATES...PALM HARBOR...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK AND GREATER CARROLLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2827 8281 2835 8278 2834 8225 2802 8247
      2801 8283 2826 8283
TIME...MOT...LOC 1820Z 184DEG 9KT 2813 8264

TF

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:50 AM EDTSpecial Weather StatementTBWCharlotte, Lee25 min
Jul 7, 1:46 PM EDTSpecial Weather StatementTBWPinellas44 min
Jul 7, 3:14 PM EDTSpecial Weather StatementTBWPasco46 min
Jul 7, 3:57 PM EDTSpecial Weather StatementTBWHernando, Sumter48 min
Jul 7, 4:19 PM EDTSevere Thunderstorm WarningTBWHernando, Sumter26 min
Jul 7, 4:37 PM EDTAreal Flood AdvisoryTBWHernando, Sumter53 min
Jul 7, 4:48 PM EDTSpecial Weather StatementTBWSumter42 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.